|To switch or not to switch???
Sep 13, 2001
My ID doctor recently suggested the I could switch from 3TC,d4T,Acabivir to Trizivir bid. At present my VL is undecetable and has been for almost 2 years now and my CD4 is presently at 1550 and has been there since the start of HAART. I orginally started therapy in the Merck trial for once-a-day Crix(800mg bid) dosing w/a Norvir (100mg bid)booster along with the 3TC and the d4T. I feel lucky because my CD4 has always been quite high adn my VL dropped by leaps and bounds once I startd therapy. I guess my question is am I just running out of options by swithching drugs for the sake of trying new combinations (don't get me wrong 1 pill bid is an excellent choice for simplification of treatment), but is it jumping the gun for hte sake of expermintation? Ray W--Kentucky
| Response from Dr. Boyle
If you are tolerating the medications well, not having any problems with the dosing schedule or pill number, and have not experienced any potential toxicities, I would not change the regimen. Under these circumstances, I believe that "If it ain't broke, don't fix it." Also, changing from Zerit (stavudine, d4T) to Retrovir (zidovudine, AZT) may lead to new side effects and problems (for example, nausea/vomiting, etc.) that may affect your adherence and overall quality of life.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Receiving Oral Sex Worried I Have HIV
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Stinging Pain After Foreplay Worried I Have HIV
- Can Someone Get Std If They Get Fingered?
- Do Stds Cause Diarrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.